Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 293, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 7, 2023, 2:42 AM CDT for McIntosh County, Muskogee County, Okmulgee County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2023, 2:42 AM CDT (07:42 UTC)
- Expired
- Aug 7, 2023, 3:30 AM CDT
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties McIntosh County, OK, Muskogee County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 49 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2057 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 25.5
The text
As transmitted.
933
WUUS54 KTSA 070742
SVRTSA
OKC091-101-111-070830-
/O.NEW.KTSA.SV.W.0293.230807T0742Z-230807T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
242 AM CDT Mon Aug 7 2023
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
North central McIntosh County in southeastern Oklahoma...
Northeastern Okmulgee County in northeastern Oklahoma...
Northwestern Muskogee County in east central Oklahoma...
* Until 330 AM CDT.
* At 242 AM CDT, a severe thunderstorm was located 4 miles northeast
of Preston, moving southeast at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations in or near the path include...
Muskogee... Okmulgee...
Checotah... Morris...
Oktaha... Taft...
Boynton... Council Hill...
Rentiesville... Preston...
Bald Hill... Liberty...
Wainwright... Summit...
Hitchita... Jamesville...
Hectorville... Eram...
This includes Interstate 40 in Oklahoma between mile markers 258 and
263.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3586 9597 3586 9590 3579 9564 3578 9563
3576 9559 3578 9557 3571 9530 3541 9557
3571 9605
TIME...MOT...LOC 0742Z 295DEG 34KT 3576 9593
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$3 follow-up statements
367
WWUS54 KTSA 070757
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
257 AM CDT Mon Aug 7 2023
OKC091-101-111-070830-
/O.CON.KTSA.SV.W.0293.000000T0000Z-230807T0830Z/
McIntosh OK-Okmulgee OK-Muskogee OK-
257 AM CDT Mon Aug 7 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR NORTH CENTRAL MCINTOSH...NORTHEASTERN OKMULGEE AND NORTHWESTERN
MUSKOGEE COUNTIES...
At 257 AM CDT, a severe thunderstorm was located 4 miles southeast of
Bald Hill, moving southeast at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Muskogee... Checotah...
Oktaha... Taft...
Boynton... Council Hill...
Rentiesville... Bald Hill...
Wainwright... Summit...
Jamesville... Eram...
This includes Interstate 40 in Oklahoma between mile markers 259 and
263.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3583 9587 3579 9564 3578 9563 3576 9559
3578 9557 3571 9530 3542 9556 3570 9595
TIME...MOT...LOC 0757Z 293DEG 34KT 3570 9578
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$108
WWUS54 KTSA 070813
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
313 AM CDT Mon Aug 7 2023
OKC091-101-111-070830-
/O.CON.KTSA.SV.W.0293.000000T0000Z-230807T0830Z/
McIntosh OK-Okmulgee OK-Muskogee OK-
313 AM CDT Mon Aug 7 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR NORTH CENTRAL MCINTOSH...EAST CENTRAL OKMULGEE AND NORTHWESTERN
MUSKOGEE COUNTIES...
At 313 AM CDT, a severe thunderstorm was located near Boynton, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Muskogee... Checotah...
Oktaha... Taft...
Boynton... Council Hill...
Rentiesville... Wainwright...
Summit... Jamesville...
Eram...
This includes Interstate 40 in Oklahoma between mile markers 262 and
264.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3581 9576 3579 9564 3578 9563 3576 9559
3578 9557 3571 9530 3544 9554 3563 9583
TIME...MOT...LOC 0813Z 290DEG 31KT 3569 9566
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$160
WWUS54 KTSA 070825
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
325 AM CDT Mon Aug 7 2023
OKC091-101-111-070835-
/O.EXP.KTSA.SV.W.0293.000000T0000Z-230807T0830Z/
McIntosh OK-Okmulgee OK-Muskogee OK-
325 AM CDT Mon Aug 7 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MCINTOSH...EAST
CENTRAL OKMULGEE AND NORTHWESTERN MUSKOGEE COUNTIES WILL EXPIRE AT
330 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 3581 9576 3579 9564 3578 9563 3576 9559
3578 9557 3571 9530 3544 9554 3563 9583
TIME...MOT...LOC 0825Z 295DEG 34KT 3565 9555
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 12:02 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 7, 12:02 AM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1202 AM CDT Mon Aug 7 2023 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 914 PM CDT Sun Aug 6 2023 The surface cool front has just about made it to the Red River this evening which will help usher in some welcome cooler near to below normal temperatures for a few days. The main focus for the rest of the night will be for the chance of showers and thunderstorms developing again overnight as another disturbance drops down the backside of the mid level trough centered over the Midwest currently. A strengthening low level jet will interact with this passing wave and a fairly narrow line of showers and storms are expected to develop near and north of the elevated frontal zone at the nose of increasing low level warm advection. Best chances look to be near a line extending from Pawnee to Tulsa to Fort Smith. Boundary layer stability will likely keep storms from reaching severe limits, but a few stronger wind gusts will be possible along with heavy downpours and frequent lightning. for the update this evening...adjusted PoPs/thunder owing to higher confidence in precip placement. Otherwise, the forecast is trending well. Bowlan && .LONG TERM... (Monday through Sunday) Issued at 149 PM CDT Sun Aug 6 2023 An anomalous pattern for summer will remain in place over the next several days with high pressure now suppressed to the southwest. This will allow for multiple upper level waves to move through the region. Due to strong mid level flow and a nightly low level jet, ample wind shear will be present. Meanwhile, warm and moist advection as well as upper level diffluence at times will amplify convective development along each of the passing waves. In the wake of the overnight storminess, cool air will be slow to fully mix out tomorrow, with high temperatures recovering into the mid to upper 80s north of I-40 and upper 80s to low 90s south of there. The same synoptic pattern remains in place Monday night into Tuesday, with a more subtle wave passing through the area. The result should still be the same with an area of convection blossoming in the warm advection along the leading edge of the upper level wave. There is good agreement on this general progression, but CAMS/global models don't totally agree on the location of the frontal boundary and therefore where the convection develops. Even so, the main hazards should be the same (brief heavy rain, lightning, gusty winds). Below normal afternoon high temperatures in the mid to upper 80s will once again be common. Another wave may pass through Tuesday to Wednesday but there is less model agreement on this one. The third and likely strongest upper level wave moves into or near the area Wednesday evening or Thursday early morning. This upper level feature will bring 500 hPa winds of near 50 kts with upper level winds of 70-80 kts, which is above the 99th percentile for this time of year according to the EPS climatology. 850-700 hPa heights and surface pressure will approach the climatological minimum for this time of year as well, inducing gusty southerly winds. IVT will also be near the 99th percentile for this time of year. The EPS EFI value for CAPE- Shear is similarly anomalous at 0.9 to 0.95. All of this to say, there is definitely potential for strong to severe thunderstorms to develop. For these reasons the SPC has portions of the area under a slight risk of severe weather with the WPC showing a marginal to slight risk of excessive rainfall. Uncertainties with the track of this system and the degree of recovery of the atmosphere behind the previous system will be the big questions that determine what ultimately happens with this one. Beyond Thursday, the upper level heights will slowly rise as the upper level jet and storm track move back north and high pressure flexes into Texas once again. This will definitely result in a warming trend and should overall allow for drier conditions. However, most model guidance still shows some nightly MCS potential with periodic weak ripples in the upper level flow kicking off a few storms as they move through the area. && .AVIATION... (06Z TAFS) Issued at 1157 PM CDT Sun Aug 6 2023 Thunderstorms are expected to form within the first few hours of the valid TAF period in a warm advection zone in the vicinity of Highway 412 and I-40. Mid cloud development has been noted in this region in satellite trends. Confidence remains highest in on station impacts, including periods of IFR conditions, at RVS and FSM, followed by TUL and FYV on the northern edge with slightly better conditions. Expect a decrease in cloud cover through the morning and into the afternoon, with VFR conditions areawide thereafter. && .PRELIMINARY POINT TEMPS/POPS... TUL 69 87 68 88 / 40 30 30 40 FSM 72 91 71 88 / 50 60 30 50 MLC 71 89 70 89 / 20 30 60 40 BVO 66 87 66 87 / 20 10 20 30 FYV 66 87 65 86 / 30 30 30 40 BYV 64 85 65 84 / 10 10 20 30 MKO 67 87 68 86 / 70 70 40 50 MIO 66 86 66 86 / 0 0 10 20 F10 69 87 68 87 / 50 40 50 50 HHW 75 92 73 91 / 0 20 40 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...04 LONG TERM....06 AVIATION...22
Hazardous weather outlook, Aug 6, 9:20 PM CDT, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 920 PM CDT Sun Aug 6 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 920 PM CDT Sun Aug 6 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After Midnight. DISCUSSION... Another band of showers and thunderstorms is expected tonight across eastern Oklahoma and working into western Arkansas late tonight. The severe weather threat is pretty limited tonight, but a few storms could produce some gusty winds near 50 mph, and brief heavy downpours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY AND TUESDAY...Thunderstorm Potential. WEDNESDAY...Thunderstorm Potential...High Wind Potential...Dangerous Heat Potential. THURSDAY THROUGH SATURDAY...Thunderstorm Potential...Dangerous Heat Potential. EXTENDED DISCUSSION... The break from the heat will continue areawide over the next few days before temperatures begin to warm through the 90s towards the end of the week, and into next weekend. Additionally, periodic low end thunderstorm chances will continue through the week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 7, 2:38 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
238 AM CDT Mon Aug 7 2023
OKZ060-066-067-070-070830-
Tulsa OK-Muskogee OK-Okmulgee OK-Wagoner OK-
238 AM CDT Mon Aug 7 2023
...Strong thunderstorms will impact portions of southern Wagoner,
northern Okmulgee, northwestern Muskogee and southeastern Tulsa
Counties through 330 AM CDT...
At 237 AM CDT, Doppler radar indicated strong thunderstorms 5 miles
southeast of Bixby and also 4 miles northeast of Beggs. Movement was
east at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Broken Arrow... Muskogee...
Okmulgee... Bixby...
Jenks... Coweta...
Haskell... Beggs...
Okay... Porter...
Taft... Boynton...
Council Hill... Tullahassee...
Preston... Stonebluff...
Bald Hill... Liberty...
Wainwright... Summit...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3601 9590 3590 9528 3588 9525 3587 9523
3586 9523 3582 9527 3581 9526 3555 9556
3555 9566 3575 9612
TIME...MOT...LOC 0737Z 282DEG 36KT 3589 9586 3579 9601
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 7, 2:39 AM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
239 AM CDT Mon Aug 7 2023
OKZ060-064-066-070830-
Tulsa OK-Okmulgee OK-Creek OK-
239 AM CDT Mon Aug 7 2023
...A strong thunderstorm will impact portions of northern Creek,
north central Okmulgee and southern Tulsa Counties through 330 AM
CDT...
At 239 AM CDT, Doppler radar indicated a strong thunderstorm 9 miles
south of Mannford, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Bixby...
Sapulpa... Jenks...
Glenpool... Kiefer...
Mounds... Kellyville...
Jenks Riverside Airport... Liberty...
This includes Interstate 44 between mile markers 197 and 217.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3610 9646 3608 9576 3607 9576 3579 9599
3596 9650
TIME...MOT...LOC 0739Z 278DEG 44KT 3600 9638
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:38 AM CDT | Special Weather Statement | TSA | Wagoner | 52 min |
| Aug 7, 2:39 AM CDT | Special Weather Statement | TSA | Creek | 51 min |
| Aug 7, 2:44 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Tulsa, Wagoner | 46 min |
| Aug 7, 2:48 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa, Wagoner | 42 min |
| Aug 7, 3:06 AM CDT | Special Weather Statement | TSA | Okmulgee | 24 min |
| Aug 7, 3:15 AM CDT | Special Weather Statement | TSA | Creek | 45 min |
| Aug 7, 3:24 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee | 51 min |
| Aug 7, 3:26 AM CDT | Special Weather Statement | TSA | Muskogee | 49 min |
| Aug 7, 3:35 AM CDT | Special Weather Statement | TSA | Osage | 40 min |
| Aug 7, 3:50 AM CDT | Special Weather Statement | TSA | Tulsa | 40 min |
| Aug 7, 3:51 AM CDT | Special Weather Statement | TSA | Creek | 39 min |
| Aug 7, 4:03 AM CDT | Special Weather Statement | TSA | Sequoyah | 42 min |
| Aug 7, 4:10 AM CDT | Special Weather Statement | TSA | Muskogee | 50 min |
| Aug 7, 4:27 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 48 min |
| Aug 7, 4:43 AM CDT | Special Weather Statement | TSA | Wagoner | 47 min |
| Aug 7, 4:58 AM CDT | Special Weather Statement | TSA | Haskell | 47 min |
| Aug 7, 5:11 AM CDT | Special Weather Statement | TSA | Muskogee | 49 min |
| Aug 7, 6:12 AM CDT | Special Weather Statement | TSA | Sequoyah | 33 min |
| Aug 7, 6:19 AM CDT | Areal Flood Advisory | TSA | Muskogee | 3 hr |
| Aug 7, 6:40 AM CDT | Special Weather Statement | TSA | Sequoyah | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.